CSN Login
Members Online: 3

You are here

Persistent Erbirash & 1 yr. anniversary

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

It's been FOUR WEEKS since my last Erbitux infusion and I STILL have the rash!!! How long does it take to go away?! I leave for Croatia next Monday and this rash HAS to be gone by then! OK, well maybe I should not complain. It was one year ago tomorrow (May 11, 2005) that my GI doctor performed a colonoscopy and informed me that I had two large colon tumors. But I showed him ... one year later and I still haven't paid the bill! (but have made payment arrangements) That day, feeling overwhelmed with the news, I did not think I would be here one year later to complain about an Erbitux rash. I guess I should stop whining and be grateful for the negative PET scans, and for feeling well enough to go to Europe next week. Tuesday I mowed the front and back lawns, did some minor house repairs, and worked out on the elliptical trainer for 30 minutes. If someone had told me last summer, as I was going through intensive chemotherapy, that I would have such active days this May, I would never have believed it. So for all of those who are just starting treatment, please remember that cancer does not have to rule your life.

Rodney

foxy
Posts: 190
Joined: Oct 2005

Hi Ron, sorry I have no experience of the rash, just wanted to wish you a great holiday. My husband's brother and wife have just been to Croatia to visit the land their grandfather came from and say it is a beautiful country. Have a great holiday, all the best, Virginia.

finner
Posts: 232
Joined: Jan 2005

Hi Rodney
I have received 3rd session of erbitux and irinotecan. Rash appeared after 2nd session. Very unsightly, very itchy. Did you try the lotrimin? I am taking minocin but see no improvement yet. Am planning to take antihistamines to stop the itch and reduce redness. Have a blast in Croatia.

Margo

pink05
Posts: 553
Joined: Mar 2006

Hi Rodney,

First of all, congrats on the one year anniversary! I was hoping you'd write to tell us you found a cure for the erbirash. There's got to be something out there that will make this thing go away. Anyway, I hope you have a great vacation. My husband is actually Croatian. He was born in Karlovac and came over to the U.S. when he was two years old. What part of Croatia are you traveling to? I am assuming Dubrovnik? I heard it is so beautiful there. If you have any questions about the culture, language, etc... just let me know.

Also, just want to add on to what you said about the cancer ruling your life. My dad is 76 years old. He is currently on the Folfox + Avastin regimen. He completed 5 treatments so far. Well, this week, he climbed up on top of his roof to make some repairs, cleaned out and painted his garage, tilled his garden, and cleaned out his shed. It's amazing. Before he started chemo, I didn't even think that my dad would be able to get off the couch. Don't get me wrong, he does get tired at the end of the day, but I think God has given my dad the ability to live his life and I hope and pray that he continues to do so for many more years.

Have fun in Europe!!!

-Lee-

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Yes, Lee, it is Dubrovnik I will visit next week, and then on to other places after that. It sounds like your father is handling things pretty well!

dash4
Posts: 304
Joined: Dec 2005

Hi Rodney,
I feel sometimes that my husband has become the "erbitux rash poster child"--He has had the rash so severe he ran a fever and the rash went to pimples and then pustules--sorry about the description...but he could not even lay his down without something bleeding from the pressure on the pillow--same for his back.......anyhow after seeing a dermatologist doing a study on it and trying every lotion and med known to man-(at least it felt that way) he would have to stop the erbitux to get the rash under control and then went back on to try new stuff....anyhow long story short he is on keflex (cephaflexin) 500 mg 3 times a day(it is an antibiotic-few side effects) and it actually has stopped the rash in its tracks and daily improves--looking at John's face you would never know he had a rash and before he could barely leave the house because how severe he looked..this improvement on his rash is happening while he is still on erbitux---might be worth a try for you to speed up your healing time....there are a few other factors that may have helped John but as of the moment we are confident the keflex is the biggest help of all.
Let me know if you give it a try and what happens--figures it cannot hurt -good luck to you and have a grand time in Europe....you deserve it!!!
Dash

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Dash,

I think I have read about Keflex before ... maybe it was a note that you posted in the past. I will definitely try this when (if ...) I resume Erbitux in June. I THINK that the rash is a bit less today, but everytime I think it's starting to clear it comes back. It's very frustrating!

Rodney

jenalynet's picture
jenalynet
Posts: 363
Joined: Nov 2005

Hi Rodney,
I hope the rash gets under control for you maybe the keflex that Dash mentioned would be something to ask your doctor about. I don't have any suggestions sorry. I do wish you a safe and wonderful trip to Europe and I am always wishing you the best. Hugs to you, Audrey.

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Rodney,

Wow, you have come a long way in a year!!! Enjoy your trip. I'm sure it will be the most meaningful vacation you have ever had.

Stay well,

Kay

nanuk's picture
nanuk
Posts: 1362
Joined: Dec 2003

I,ve been off the erbitux for about two months, and about 90% of the rash has dissapeared..antibiotics seemed to help, and cleansing with Head & Shoulders and application of betamethasone cream .05% has helped control it.
Bud

markatger's picture
markatger
Posts: 315
Joined: Feb 2005

Congrats Rodney on one year Anniversary! (Although hmm..I feel kind of weird celebrating your DX!!) But nonetheless..it is a milestoe with many many more to come...including getting over that rash.....GARRR

Dash's story both describes the rash as so horrible but also that Keflex sounds very hopeful....I hope it is something you haven't tried and that it works for you.

My only thought is wondering if there are any naturopathic salves that you have tried? You probably have and maybe they wouldn't be a match for this kind of rash...but who knows? A friend of mine was really susceptible to bad long-lasting canker sores that and would get them all the time if he accidentally bit his cheek. An over the counter naturopathic solution heals the site over night almost. I also have had luck recently with a natural version of diaper rash ointment that I am using for butt burn. I swear it healed me overnight...and it smells and feels very nautral.

Man...good luck getting it healed...but even if it doesn't I know it won't affect you from having a great vacation! You've got me interested in Croatia now...I'll have to go read about. Have you posted here anything about your itinerary? I'm sure many would love to read about it.

Take Care,
Maria

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

I've tried all kinds of things to control the rash. I went to a couple of health food stores to see if the employees had any suggestions, but they really didn't know what to say.

I haven't really posted an itinerary, but I have some friends who don't know anything about that region and asked me to make a weblog. So I created one last night, balkanstrip.blogspot.com, but I don't know if I'll be able to update it from over there. It might have to wait until I return.

I hope your surgical recovery has been smooth.

Rodney

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Congrats on reaching the anniversary, and on your upcoming trip. Hubby and I celebrated my 2 year anniversary with a trip to Tuscany; I was just blown away by the beauty of the country, the friendliness of the people, and my own gratefulness have having reached that day. Enjoy your time away; maybe time for a Keflex prescription? Judy

DK2006
Posts: 126
Joined: Jan 2006

Hi Rodney,
Congratulations on your one year anniversary!! I'm so glad that you are recovering so quickly. Have a great holiday! Best wishes, Donna

Subscribe to Comments for "Persistent Erbirash & 1 yr. anniversary"